Facebook Pixel
EmpowHER Guest

still no period after using morning after pill a day after having unprotected sex?

By Anonymous January 7, 2017 - 2:27pm
Rate This

I had unprotected sex,stupid i know but i went straight to the pharmacy and boot the morning after pill the next day, not even 24 hours had passed. although i have not had sex since, i have also tried 3 pregnancy tests which have shown negative but still no period? need advice or reassurance?

Add a Comment1 Comments


Dear Anon,

Thanks for reaching out to us today.

Emergency contraceptives are up to 95% effective when taken as prescribed within the first 24 hours. Side effects can include stomach aches, headaches, nausea and a general feeling of being unwell. Symptoms usually start 3-7 days after taking the medication and may or may not include bleeding or spotting. Not all women get symptoms. Some get many, or a few, or none. It's recommended If you don’t get your next period within a week of it’s expected date a pregnancy test may be necessary although the risk is very low.

Keep us posted.


January 7, 2017 - 6:16pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Sex 101

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!